Advertisment
Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:1079

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2757    
    Printed45    
    Emailed0    
    PDF Downloaded138    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2017  |  Volume : 27  |  Issue : 3  |  Page : 231-233

Acute ciprofloxacin-induced crystal nephropathy with granulomatous interstitial nephritis


1 Department of Nephrology, Nizam's Institute of Medical Sciences, Punjagutta, Hyderabad, Telangana, India
2 Department of Pathology, Nizam's Institute of Medical Sciences, Punjagutta, Hyderabad, Telangana, India

Correspondence Address:
S B Raju
Department of Nephrology, Nizam's Institute of Medical Sciences, Punjagutta, Hyderabad - 500 082, Telangana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-4065.200522

Rights and Permissions

Crystal-induced acute kidney injury (AKI) is caused by the intratubular precipitation of crystals, which results in obstruction and kidney injury. Ciprofloxacin, a commonly used antibiotic, causes AKI secondary to immune-mediated interstitial injury. Rare mechanisms of ciprofloxacin-induced renal injury include crystalluria, rhabdomyolysis, and granulomatous interstitial nephritis. Clinical and experimental studies have suggested that crystalluria and crystal nephropathy due to ciprofloxacin occur in alkaline urine. Preexisting kidney function impairment, high dose of the medication, and advanced age predispose to this complication. We report a case of ciprofloxacin-induced crystal nephropathy and granulomatous interstitial nephritis in a young patient with no other predisposing factors. The patient responded to conservative treatment without the need for glucocorticoids.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07